← Return to Tips on minimizing withdrawal symptoms from Effexor (aka Venlafaxine)

Discussion
Comment receiving replies
@lalyfa

@jbf15324 that’s exactly why I started taking Venlafaxine but I took 75+37.5 mg daily. I went up to 150 mg at one point but started sweating profusely so dropped back down. Now that I know how horrible it is to get off this, I’m skeptical of trying anything else. Originally while my dr was weaning me off the Venlafaxine she added Wellbutrin which I only took for a week. When the withdrawals from venlafaxine started on the 3rd day after my last dose, I said this is enough of the anti-depressants. In hindsight perhaps I should have continued with the Wellbutrin till I was over the withdrawals but was afraid to have to go off yet another drug. I did gain weight while on the venlafaxine and was hopeful I’d lose some when off it. The ironic thing is that the first week of withdrawals I couldn’t eat much other than saltines sonlost weight. Now it’s completely opposite and I’m eating everything in sight which makes my depression worse! Ugh, it’s such a vicious circle. I am so appalled at how these drugs effect us now that I’m going through all this. I do know that if I have to go back on them, I will never come off them again.

Jump to this post


Replies to "@jbf15324 that’s exactly why I started taking Venlafaxine but I took 75+37.5 mg daily. I went..."

This sucks! I was put on Venlafaxine for menopause issues/symptoms (I resisted for a long time but finally gave in). The memory issues, weight gain, and horrible feeling if I missed a dose has made me determined to now be off the meds. I've been tapering very slowly for 5 months (-1 to -2 mg per day). Once I hit about 15mg/day the withdrawal symptoms were so bad that I've been staying at that dose – I"ve been in really bad shape for about a month now – sometimes get an hour or two a day where I feel OK, but the rest of the time miserable in bed (vertigo, nausea, dry heaves, exhaustion, body aches, agitation, moving around is super slow motion, etc). My doc is not helpful at all – tells me there is nothing to help, and looked at me like I had 5 heads when I told him how slowly I was tapering (he would have tapered me off in 3 weeks). I've been following some of the tips on this forum (fresh air, fresh ginger, lots of water, Benadryl & have been using CBD oil to no avail). I'm now wondering if I should go back to my doc and request a prescription for Prozac to help, or if there is something else more natural that might work – I want my life back!

@jbf15324

Yes, since you've been struggling with the nausea, dry heaves, etc. for a month, you should see your doctor. Others have been put on Prozac to help their withdrawal symptoms. They have said the Prozac is much easier to withdraw from when they're ready. Sorry to hear that despite your long withdrawal time, you're still struggling. Doctors just don't understand how long it takes to get off any drugs they haven't taken themselves. Pharmacists are far better at helping withdraw as drugs are their area of expertise. You might want to ask your pharmacist if Prozac or some other medication would be helpful to take while you're getting off Effexor, and then let your doctor know. I'm hoping the best for you. Please keep in touch with us and let us know how you're doing and what's working or not for you.

Gail
Volunteer Mentor